Coverings of Banach spaces: Beyond the Corson theorem

Vladimir P. Fonf, Clemente Zanco

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


A well-known result due to H. Corson has been recently improved by the authors. In its final form it essentially reads as follows: for any covering τ by closed bounded convex subsets of any Banach space X containing a separable infinite-dimensional dual space, a (algebraically) finite-dimensional compact set C can always be found that meets infinitely many members of τ. In the present paper we investigate how small the dimension of this compact set can be, in the case the members of τ are closed bounded convex bodies satisfying general conditions of rotundity or smoothness type. In particular, such a compact set turns out to be a segment whenever the members of τ are rotund or smooth bodies in the usual sense.

Original languageEnglish
Pages (from-to)533-546
Number of pages14
JournalForum Mathematicum
Issue number3
StatePublished - 1 May 2009

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Coverings of Banach spaces: Beyond the Corson theorem'. Together they form a unique fingerprint.

Cite this